Heart Disease Expert Forum
BP medication
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

BP medication

When should a hypertensive patient begin to see the benefits/effects from anti-hypertensive medication.  The person was taking vasotec and is now taking lotrel.  Yesterday his BP was 130/110 after 5 days on lotrel.
Thanks.
Related Discussions
238671_tn?1189759432
It usually takes one to two weeks for the full effects of the medications to become apparent.
5 Comments
Blank
Avatar_n_tn
When should you go on medicine for high blood pressure?  Mine is usually about 140-145/80-85.  My doctor says he's a little concerned about that level for a person my age (I'm only 23), but then didn't make any recommendations.  There have been a few times when I suddenly start feeling nauseous and my left arm feels heavy and painful, and when I check my blood pressure in these times it's like 150-155/90-100.  Any idea what could cause random spikes in blood pressure?

Thanks much...
Blank
Avatar_n_tn
When should a person go on medication for high blood pressure?  Mine is routinely about 140-145/80-85.  My doctor says he's a little concerned about these numbers for someone my age (I'm only 23), but then didn't give me any recommendations.  Every now and then I'll have a period where I suddenly start feeling sick and my left shoulder and arm get painful and heavy feeling.  If I check my bp in one of these periods, it's like 150-155/90-100.  Any idea what could cause a random spike in blood pressure like that?

Thanks much...
Blank
238671_tn?1189759432
Blood pressure routinely varies from minute to minute. I do not know what is causing your symptoms of nausea and arm pain - high blood pressure can definitely do that, but usually it has to be higher than the numbers that you mention. Alternatively, the pain and nausea might be the cause of the blood pressure getting higher, not the result of high blood pressure. At any rate, if your blood pressure is getting that high at times, it probably needs to be treated with medications. You ought to discuss this with your doctor, especially the symptoms.
Blank
Avatar_n_tn
medical texts state that an aggresive (aggressive) search for secondary causes of elevated BP in young people should be made before commencing treatment.  What should these tests involve before one would accept a lifetime of hypertensive meds from early to mid twenties onwards??

also, what can cause elevated VMA, catecholamines and met and n/met values other than a pheo??  what if these tests all show raised values but a CT scan is unrevealing??  what should be the next step??  are there any medications which can actually stop over-production of catecholamines (and not just block their action)??

Thanks
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank